Ask an expert
Question

01 Dec 2004

bilharzia
I have been ill for almost a year and have just been diagnosed with bilharzia which has been treated. However I am still feeling extremely fatigued, cannot drink alcohol or coffee as I have severe side effects. Could you tell me how I can find out if there has been any long term damage to my liver/kidneys and how long it takes for the medication to take effect (so far its been five days since taking the medication)
Answer 566 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Bilharzia, the best would be to have your urine and stool tested, a liver sonar done and blood taken for liver functions. The medicine will work within a day, but it might take quite a bit longer to feel the effect. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17834 votes
Vote